Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

How can diarrhea in an infant be treated?

My baby girl is 5 months and 25days old. She got loose motion 2 weeks back doctor gave zinc and probiotics for 5 days and it got.cured and after few days it has come back..I went to another doctor he has given antibiotic. I have given 1 once and now I m.worried if it s safe. What should I do. She does not have bloody stool
Fri, 8 Jun 2018
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician, Pulmonology 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

It seems your kid is having viral diarrhea. Once it starts it will take 5-7 days to completely get better. Unless the kid's having low urine output or very dull or excessively sleepy or blood in motion or green bilious vomiting, you need not worry. There is no need to use antibiotics unless there is blood in the motion. Antibiotics might worsen if unnecessarily used causing antibiotic associated diarrhea. I suggest you use zinc supplements and ORS, as hydration is very important and crucial part of treatment.

Best regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor